Alert archive / Texas / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 331, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jul 10, 2019, 8:31 PM CDT for Dallam County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2019, 8:31 PM CDT (01:31 UTC)
- Expired
- Jul 10, 2019, 8:56 PM CDT
- In force
- 25 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Dallam County, TX
The radar
The Amarillo radar (KAMA), 168 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2436 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
478
WUUS54 KAMA 110131
SVRAMA
TXC111-110230-
/O.NEW.KAMA.SV.W.0331.190711T0131Z-190711T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
831 PM CDT Wed Jul 10 2019
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Western Dallam County in the Panhandle of Texas...
* Until 930 PM CDT.
* At 830 PM CDT, a severe thunderstorm was located over Texline, or
12 miles southeast of Clayton, moving west at 10 mph.
HAZARD...Quarter size hail.
SOURCE...Trained weather spotters reported quarter size hail in
Texline.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Texline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 10304 3650 10273 3613 10284 3620 10304
TIME...MOT...LOC 0130Z 112DEG 7KT 3634 10300
HAIL...1.00IN
WIND...<50MPH
$$
Beat1 follow-up statement
474
WWUS54 KAMA 110156
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
856 PM CDT Wed Jul 10 2019
TXC111-110205-
/O.CAN.KAMA.SV.W.0331.000000T0000Z-190711T0230Z/
Dallam TX-
856 PM CDT Wed Jul 10 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN DALLAM COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3650 10304 3650 10273 3613 10284 3620 10304
TIME...MOT...LOC 0155Z 112DEG 7KT 3636 10306
$$
BeatWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 6:46 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 10, 6:46 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
646 PM CDT Wed Jul 10 2019
.AVIATION...
For the 00z TAFs...
Scattered thunderstorms continuing at this time over mainly
western half of Texas Panhandle, potentially impacting AMA and DHT
for the next few hours. VFR conditions expected to prevail at
all terminals next 24 hours, apart from brief visibility
reductions in thunderstorms. Generally light to moderate surface
wind expected next 24 hours, apart from thunderstorm outflows.
Amendments may be needed due to advancing outflow boundaries
causing surface wind shifts.
Cockrell
&&
.PREV DISCUSSION... /Issued 301 PM CDT Wed Jul 10 2019/
SHORT TERM...Tonight and Tomorrow...
Storms had already formed across southwest Armstrong and southeast
Randall County earlier. As expected the developed along a boundary
and pulsed up to severe, and down after about 10 to 15 minutes at
their peak. 18Z sounding indicates plenty of unstable air to work
with aloft, however outflow from the storms have come in and knocked
back the dewpoints a bit as well as the temperature. Therefore, it
may be difficult to convect over the Amarillo area. Dewpoints are
still high enough and there's still plenty of daytime heating that
other storms could still develop and will have the potential to
become severe. But again, they will likely be short lived in nature.
Hail and wind will be the main threat, but if the storm develops
along the frontal boundary, there's a low chance of a tornado
threat.
Storms will still have the potential to carry on through the evening
and overnight given the outflow boundaries that they can create,
forcing new updrafts to form nearby and therefore at least a slight
chance of storms has been carried over to the overnight and early
morning hours for Thursday. Very low chance for storms on Thursday
as the ridge sets up over the Panhandles. Right now have kept them
out of the forecast, but may need to go isolated with later updates.
Given the high temperatures today and the very high dewpoints (by
Panhandle Standards) Heat Indices are in the 100+ range off the
Caprock, and a couple of hot spots like Collingsworth County and
(earlier) the Palo Duro Canyon floor reached 110 and therefore a
Heat Advisory was issued until 8 PM this evening. Now the Palo Duro
Canyon Floor will need to be watched as a storm developed over the
area and the cool outflow shut down the high Heat Index, but there's
still more time in the day for that area to recover and heat up
again, so not canceling that Advisory just yet.
Weber
LONG TERM...Tomorrow Night through Tuesday Night...
A turn to less active weather is expected in the long term. By
Thursday night, 595dm 500mb upper high will be located over CO/NM,
with only slight discrepancies in placement seen at this point
between sources of guidance. This will lead to temperatures being
just a bit above average through much of the extended forecast.
While guidance begins to diverge on the location and strength of the
ridge by Monday, all agree that upper ridging will continue to be
present through the end of the seven day forecast, generally to our
west over NM/CO. Some hints at a few northwest flow events in
guidance, but the position of the ridge is not promising for extra
moisture sneaking in from the Pacific, so have kept the low PoPs
from the previous forecast going.
Ferguson
AVIATION...18Z TAFs...
VFR conditions will prevail at all TAF sites. There's a chance for
MVFR conditions to occur given the thunderstorm potential. But
have only go VCTS for the TAF sites, as it's too difficult to
pinpoint a time that they will be over the TAF site. So will make
amendments as needed for the storms. Winds will generally be out
of the north for most of the TAF period, and in the 10 to 15kt
range.
Weber
&&
.AMA Watches/Warnings/Advisories...
TX...Heat Advisory until 8 PM CDT this evening for the following
zones: Collingsworth.
OK...None.
&&
03/14Hazardous weather outlook, Jul 10, 8:04 PM CDT, 27 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 804 PM CDT Wed Jul 10 2019 OKZ001>003-TXZ001>020-317-111145- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 804 PM CDT Wed Jul 10 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Isolated to scattered thunderstorms are expected across the Oklahoma and Texas Panhandles. Some storms will have the potential to become strong to severe, with large hail and damaging winds as the primary hazards. Locally heavy rainfall is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated thunderstorms will be possible across far western and northwestern sections of the Oklahoma and Texas Panhandles during the evening hours from Thursday through Tuesday. Any storms that develop are expected to remain below severe levels at this time. .SPOTTER INFORMATION STATEMENT... Spotter groups and emergency management personnel across the Oklahoma and Texas Panhandles should remain alert and be ready for activation through this evening. Cockrell
In the hours before
Local storm report, Jul 10, 5:29 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
529 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL VALLEY DE ORO 35.45N 102.11W
07/10/2019 M1.00 INCH POTTER TX PUBLIC
QUARTER SIZED HAIL, WITH LARGER STONES BEGINNING TO
FALL.
&&
EVENT NUMBER AMA1901046
14Special weather statement, Jul 10, 7:05 PM CDT, 1 hour 26 minutes before
Special Weather Statement National Weather Service Amarillo TX 705 PM CDT Wed Jul 10 2019 TXZ007-012-110030- Potter TX-Moore TX- 705 PM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POTTER AND SOUTHEASTERN MOORE COUNTIES UNTIL 730 PM CDT... At 705 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles east of Masterson, or 17 miles southeast of Dumas. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Potter and southeastern Moore Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3557 10173 3556 10191 3568 10194 3571 10172 TIME...MOT...LOC 0005Z 164DEG 3KT 3563 10183 Beat
Local storm report, Jul 10, 7:23 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
723 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 PM HAIL CANADIAN 35.90N 100.38W
07/10/2019 E1.00 INCH HEMPHILL TX SOCIAL MEDIA
SOCIAL MEDIA REPORT OF QUARTER SIZED HAIL IN CANADIAN.
REPORT RELAYED BY LOCAL MEDIA.
&&
EVENT NUMBER AMA1901047
14Special weather statement, Jul 10, 7:29 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Amarillo TX
729 PM CDT Wed Jul 10 2019
TXZ009-010-110100-
Hemphill TX-Roberts TX-
729 PM CDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ROBERTS AND
SOUTHWESTERN HEMPHILL COUNTIES UNTIL 800 PM CDT...
At 728 PM CDT, the public reported a strong thunderstorm 6 miles
northeast of Lora, or 9 miles southwest of Canadian, moving northwest
at 10 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Miami and Lora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3574 10031 3562 10053 3562 10064 3580 10083
3597 10046
TIME...MOT...LOC 0028Z 147DEG 7KT 3582 10050
BeatLocal storm report, Jul 10, 8:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
804 PM CDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0748 PM HAIL 1 NNW MIAMI 35.70N 100.64W
07/10/2019 E1.00 INCH ROBERTS TX TRAINED SPOTTER
SPOTTER NOTED NOT MUCH HAIL HAD FALLEN BUT THE STONES
THAT HE COULD SEE WERE THE SIZE OF NICKELS AND QUARTERS.
&&
EVENT NUMBER AMA1901048
WEBERSpecial weather statement, Jul 10, 8:10 PM CDT, 21 minutes before
Special Weather Statement National Weather Service Amarillo TX 810 PM CDT Wed Jul 10 2019 TXZ007-012-110145- Potter TX-Moore TX- 810 PM CDT Wed Jul 10 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL POTTER AND SOUTH CENTRAL MOORE COUNTIES UNTIL 845 PM CDT... At 810 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles east of Masterson, or 16 miles south of Dumas. This storm was nearly stationary. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Four Way and Masterson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. && LAT...LON 3567 10208 3579 10187 3568 10171 3548 10190 TIME...MOT...LOC 0110Z 316DEG 1KT 3563 10186 Beat
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:05 PM CDT | Special Weather Statement | AMA | Moore | 25 min |
| Jul 10, 7:21 PM CDT | Severe Thunderstorm Warning | AMA | Hartley | 29 min |
| Jul 10, 7:27 PM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 39 min |
| Jul 10, 7:29 PM CDT | Special Weather Statement | AMA | Roberts | 31 min |
| Jul 10, 7:39 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Hemphill, Roberts | 66 min |
| Jul 10, 8:10 PM CDT | Special Weather Statement | AMA | Moore | 35 min |
| Jul 10, 8:29 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray, Hutchinson, Roberts | 61 min |
| Jul 10, 8:33 PM CDT | Special Weather Statement | AMA | Moore | 27 min |
| Jul 10, 9:04 PM CDT | Special Weather Statement | AMA | Roberts | 26 min |
| Jul 10, 9:13 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Moore | 62 min |
| Jul 10, 9:59 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson | 61 min |
| Jul 10, 10:09 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Potter | 30 min |
| Jul 10, 10:32 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 58 min |
| Jul 10, 11:32 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 43 min |
| Jul 10, 11:34 PM CDT | Areal Flood Advisory | AMA | Hansford | 2 hr |
| Jul 10, 11:51 PM CDT | Special Weather Statement | AMA | Roberts | 24 min |
| Jul 11, 12:01 AM CDT | Severe Thunderstorm Warning | AMA | Hemphill, Roberts | 59 min |
| Jul 11, 12:50 AM CDT | Special Weather Statement | AMA | Hemphill, Wheeler | 25 min |
| Jul 11, 1:05 AM CDT | Areal Flood Advisory | AMA | Hemphill, Lipscomb, Ochiltree, Roberts | 2 hr |
| Jul 11, 1:41 AM CDT | Special Weather Statement | AMA | Wheeler | 34 min |
| Jul 11, 2:25 AM CDT | Special Weather Statement | AMA | Collingsworth, Donley | 50 min |
| Jul 11, 2:51 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.